Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 113, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 17, 2019, 9:30 PM CDT for Benton County, Henry County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2019, 9:30 PM CDT (02:30 UTC)
- Expired
- Jul 17, 2019, 10:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Benton County, TN, Henry County, TN
The radar
The Ft Campbell radar (KHPX), 84 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WUUS54 KMEG 180230
SVRMEG
TNC005-079-180315-
/O.NEW.KMEG.SV.W.0113.190718T0230Z-190718T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
930 PM CDT Wed Jul 17 2019
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northern Benton County in western Tennessee...
Eastern Henry County in western Tennessee...
* Until 1015 PM CDT.
* At 930 PM CDT, a severe thunderstorm was located 7 miles northeast
of Paris, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Paris, Camden, Paris Landing State Park, Springville, Puryear, Big
Sandy, Haigler Ridge, Foundry Hill, Manleyville, Old Springville,
Crossland, Buchanan, India, Mill Creek, Sunnyside, Spring Creek,
Porter Court, Conyersville, Pine Hill and Whitlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3613 8792 3607 8797 3613 8820 3650 8844
3650 8806 3647 8805 3644 8806 3631 8796
3627 8794 3622 8795 3616 8792
TIME...MOT...LOC 0230Z 317DEG 33KT 3639 8825
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
508
WWUS54 KMEG 180257
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
957 PM CDT Wed Jul 17 2019
TNC005-079-180315-
/O.CON.KMEG.SV.W.0113.000000T0000Z-190718T0315Z/
Benton TN-Henry TN-
957 PM CDT Wed Jul 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHERN BENTON AND SOUTHEASTERN HENRY COUNTIES...
At 957 PM CDT, a severe thunderstorm was located near Springville, or
10 miles north of Camden, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Paris, Camden, Springville, Big Sandy, Haigler Ridge, Sunnyside,
Manleyville, Spring Creek, Old Springville, Nathan Bedford Forrest
State Park and Big Sandy Unit Tennessee National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3613 8792 3607 8797 3613 8820 3631 8830
3637 8817 3641 8804 3640 8803 3631 8796
3627 8794 3622 8795 3616 8792
TIME...MOT...LOC 0257Z 317DEG 33KT 3621 8804
HAIL...<.75IN
WIND...60MPH
$$103
WWUS54 KMEG 180306
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
1006 PM CDT Wed Jul 17 2019
TNC005-079-180316-
/O.EXP.KMEG.SV.W.0113.000000T0000Z-190718T0315Z/
Benton TN-Henry TN-
1006 PM CDT Wed Jul 17 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BENTON AND
SOUTHEASTERN HENRY COUNTIES WILL EXPIRE AT 1015 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3613 8792 3607 8797 3613 8820 3631 8830
3637 8817 3641 8804 3640 8803 3631 8796
3627 8794 3622 8795 3616 8792
TIME...MOT...LOC 0306Z 317DEG 33KT 3617 8800
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 8:01 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 17, 8:01 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
801 PM CDT Wed Jul 17 2019
.UPDATE...
Updated for the cancellation of today's heat warnings and
advisories and to increase evening rain chances in northwest
Tennessee.
&&
.DISCUSSION...
Heat indices have dropped to below 105F this hour...but are
expected to exceed this value once again Thursday late
morning...with a heat advisory in effect. The midnight crew will
determine if portions of the heat advisory will need upgraded to
excessive heat warning. Therefore today's heat headlines have
been allowed to expire.
Second...radar showing convection intensifying and growing in
coverage across portions of northwest Tennessee. This activity
will continue through the remainder of the evening. Have
increased rain chances accordingly. A few strong storms are
anticipated.
JAB
&&
.PREV DISCUSSION... /issued 617 PM CDT Wed Jul 17 2019/
DISCUSSION...
Updated for 00Z Aviation Discussion.
.PREV DISCUSSION... /issued 338 PM CDT Wed Jul 17 2019/
.Dangerous heat across much of the Mid-South...
DISCUSSION...
Currently...The remnants of Barry have tracked east leaving
behind lots of water across the Mid-South which has resulted in
anomalously high surface dewpoints. Dewpoints have climbed to
over 80F in several locations including most of east AR and parts
of West TN and NW MS. These ridiculous dewpoints combined with
temps climbing above 90F has resulted in heat index values over
110F along and west of the MS River. An Excessive Heat Warning has
been issued until 8 pm with a heat advisory covering much of the
Mid-South east of the River. Shower and thunderstorm development
has struggled this afternoon in large part because of the upper
ridge building over the area.
Tonight...Watching convection over SE MO. Some of this activity
may move into the MO Bootheel and NW TN later tonight. Meanwhile
scattered showers and thunderstorms could continue to backbuild
from the east into West TN and extreme NE MS this evening.
Otherwise expect a very warm night with lows in the mid to upper
70s.
Thursday...Another hot and humid day. Dewpoints will again be
very high but not sure we will see widespread 80F readings. Will
go ahead and issue a heat advisory for Thursday which may need to
be upgraded if dewpoints or temps over perform. Best chances for
showers and thunderstorms will be south of I-40 though coverage
will be limited with upper level high pressure over the region.
Thursday night through Sunday...Hot and humid weather will
continue with heat index readings of 105F or greater possible each
day and high temps in the lower to possibly mid 90s. The moisture
associated with the remnants of Barry will rotate around the
upper ridge and begin moving back into SE parts of the forecast
area Friday afternoon, pushing a little further NW each day. As a
result expect afternoon and evening convection to expand toward
the NW each day.
Monday through Wednesday...A cold front will push into the region
early next week and interact with a very moist airmass to produce
numerous showers and thunderstorms on Monday. This cold front is
expected to push to the Gulf Coast and bring relief from the high
humidity...at least for a little while.
SJM
&&
.AVIATION...
/00z TAFs/
Short term models suggest convection in southeast Missouri may
drop southeast into portions of west Tennessee this evening. They
may affect MKL in the short term. Otherwise...VFR conditions this
period with light showers in VC again late at MEM...MKL and TUP.
Southwest winds will diminish overnight to 3-6 kts...increasing to
7-11 kts late with higher gusts in the afternoon at JBR.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM to 8 PM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...Heat Advisory from 11 AM to 8 PM CDT Thursday for Dunklin-
Pemiscot.
MS...Heat Advisory from 11 AM to 8 PM CDT Thursday for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...Heat Advisory from 11 AM to 8 PM CDT Thursday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Jul 17, 8:03 PM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 803 PM CDT Wed Jul 17 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-190315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 803 PM CDT Wed Jul 17 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong storms will be possible this evening. Main threats will be gusty winds and locally heavy rainfall which may produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions will continue Thursday into the weekend. Heat index values will reach or exceed 105 degrees during this time frame. A heat advisory is in effect for the entire area Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. JAB
In the hours before
Special weather statement, Jul 17, 7:39 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
739 PM CDT Wed Jul 17 2019
TNZ021-022-054-055-180130-
Carroll TN-Henderson TN-Benton TN-Decatur TN-
739 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 830 PM CDT
FOR...
Carroll County in western Tennessee...
Northern Henderson County in western Tennessee...
Southern Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
At 739 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Atwood, or 7 miles
west of Huntingdon, moving southeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...northern Henderson...southern Benton and northern
Decatur Counties should monitor this storm closely.
LAT...LON 3578 8798 3572 8803 3566 8802 3562 8804
3553 8798 3584 8870 3606 8869 3606 8866
3611 8866 3611 8865 3597 8802 3596 8802
3594 8800 3594 8793
TIME...MOT...LOC 0039Z 300DEG 29KT 3599 8855Special weather statement, Jul 17, 7:54 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
754 PM CDT Wed Jul 17 2019
MOZ113-180145-
Dunklin MO-
754 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 754 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Dudley, or 8 miles
west of Bernie, moving southeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3645 8996 3639 8997 3646 9014
3648 9014 3648 9016 3650 9016 3650 9022
3652 9022 3654 9021 3655 9019 3657 9018
3659 9019 3661 9016 3661 9017 3662 9015
3663 9015
TIME...MOT...LOC 0054Z 322DEG 14KT 3670 9012Special weather statement, Jul 17, 8:09 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
809 PM CDT Wed Jul 17 2019
MOZ113-115-TNZ001>003-019-180215-
Pemiscot MO-Dunklin MO-Weakley TN-Lake TN-Obion TN-Dyer TN-
809 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 PM CDT
FOR...
Pemiscot County in southeastern Missouri...
East central Dunklin County in southeastern Missouri...
Weakley County in western Tennessee...
Lake County in western Tennessee...
Obion County in western Tennessee...
North central Dyer County in western Tennessee...
At 809 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Howardville, or
over Lilbourn, moving south at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pemiscot...east central Dunklin...Weakley...Lake...Obion
and north central Dyer Counties should monitor this storm closely.
LAT...LON 3650 8852 3624 8852 3616 8996 3635 9008
3638 9006 3646 9014 3648 8996 3639 8997
3639 8975 3643 8973 3640 8967 3641 8960
3634 8954 3638 8951 3642 8955 3650 8954
3650 8949 3646 8947 3650 8942 3651 8930
TIME...MOT...LOC 0109Z 348DEG 13KT 3656 8961Special weather statement, Jul 17, 8:27 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Memphis TN
827 PM CDT Wed Jul 17 2019
TNZ003-004-021-022-054-055-180230-
Carroll TN-Henderson TN-Weakley TN-Benton TN-Decatur TN-Henry TN-
827 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...
Carroll County in western Tennessee...
Northeastern Henderson County in western Tennessee...
Southeastern Weakley County in western Tennessee...
Benton County in western Tennessee...
Northern Decatur County in western Tennessee...
Southwestern Henry County in western Tennessee...
At 827 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Huntingdon, moving
southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Carroll...northeastern Henderson...southeastern Weakley...
Benton...northern Decatur and southwestern Henry Counties should
monitor this storm closely.
LAT...LON 3587 8794 3583 8797 3578 8798 3572 8803
3566 8802 3562 8804 3555 8799 3581 8859
3636 8859 3609 8795 3603 8800 3600 8800
3597 8802 3594 8800 3594 8793
TIME...MOT...LOC 0127Z 324DEG 17KT 3604 8847Special weather statement, Jul 17, 8:47 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Memphis TN
847 PM CDT Wed Jul 17 2019
TNZ003-004-022-180245-
Weakley TN-Benton TN-Henry TN-
847 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northeastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
At 847 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Palmersville, or 16
miles northeast of Martin, moving southeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Weakley...northern Benton and Henry Counties
should monitor this storm closely.
LAT...LON 3613 8792 3607 8796 3613 8821 3615 8821
3615 8827 3625 8871 3650 8870 3650 8806
3644 8806 3631 8795 3622 8795 3616 8792
TIME...MOT...LOC 0147Z 317DEG 42KT 3644 8859Special weather statement, Jul 17, 8:51 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
851 PM CDT Wed Jul 17 2019
MOZ113-180230-
Dunklin MO-
851 PM CDT Wed Jul 17 2019
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...
Northeastern Dunklin County in southeastern Missouri...
At 851 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Bernie, moving
southeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Dunklin County should monitor this storm
closely.
LAT...LON 3663 8996 3648 8996 3645 9014 3648 9014
3648 9016 3650 9016 3650 9022 3652 9022
3654 9021 3655 9019 3657 9018 3659 9019
3661 9016 3661 9017 3662 9015 3663 9015
TIME...MOT...LOC 0151Z 321DEG 14KT 3666 9003The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:39 PM CDT | Special Weather Statement | MEG | Carroll, Decatur | 51 min |
| Jul 17, 8:09 PM CDT | Special Weather Statement | MEG | Lake, Obion, Weakley | 66 min |
| Jul 17, 8:27 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Decatur | 63 min |
| Jul 17, 8:47 PM CDT | Special Weather Statement | MEG | Henry | 58 min |
| Jul 17, 9:32 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Gibson | 58 min |
| Jul 17, 9:44 PM CDT | Special Weather Statement | MEG | Henry | 46 min |
| Jul 17, 9:56 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Henry, Weakley | 95 min |
| Jul 17, 10:04 PM CDT | Areal Flood Advisory | MEG | Benton, Carroll, Decatur, Henderson | 3 hr |
| Jul 17, 10:14 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Jul 17, 10:26 PM CDT | Special Weather Statement | MEG | Decatur | 49 min |
| Jul 18, 11:10 AM CDT | Excessive Heat Warning | MEG | Shelby | 9 hr |
| Jul 18, 11:10 AM CDT | Heat Advisory | MEG | Shelby | 33 hr |
| Jul 18, 5:02 PM CDT | Special Weather Statement | MEG | Hardin | 43 min |
| Jul 18, 5:34 PM CDT | Areal Flood Advisory | MEG | Chester, Decatur, Hardin, McNairy | 116 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.